Jump to content





Accutane First Impression-Reasons For Taking It

Posted by bluebelleyes, 31 January 2014 · 180 views

accutane
I'm SO excited to be writing this,
I've been waiting for this day for 3 years.
I've tried the Regimen, two types of birth control, antibiotics, retin-A micro, and countless other over-the counter oral/topical drugs for for my acne, and they just haven't been enough. So, at the advice of my dermatologist, I start my new journey tomorrow on Epuris, a form of Isotrentinion (aka Accutane).
 
 
Here are my reasons for taking Accutane, and reasons for anyone to consider if they have oily skin, persistent acne, and are relying on hormones to keep it under control.

First - I don't know if I mentioned this before, but I have had extremely oily skin since grade 8. And when I say extremely, I mean like, this stuff seeps out of my pores at a litre a minute. After exactly 60 minutes after blotting & powdering my skin will be a shiny oily slick mess. This makes keeping make-up on difficult. I've always been a maid, because I'm too embarrassed to work an 8 hour shift somewhere in the public eye, where I won't be able to touch-up every hour.
My dermatologist reccommended OC8 mattifying gel. I think it probably would work great for a normal oily skinned person. But on me, it was like trying to soak up an ocean with a cotton ball. Not happening.
Accutane is great for drying out skin. In fact, it's one of the very few drugs available that can slow oil production, and quite possibly the only one that has the potential for long lasting/permanent results.
 
Second- I've been on birth control for almost two years. Someday, I'm going to want a child. And when I do, I clearly can't be on any type of hormonal acne treatment. Besides hormones, Accutane is the only drug I'm aware of that can effectively control acne of my severity. 
 
Third - My body acne is very persistant, and all the 'body acne' treatments I've ever tried just don't cut it. Birth control has been great, but I still have moderate body acne, and when I do someday go off birth control, it would probably go right back to the severity of my early teens. Gah.
 
Fourth, and possibly the most important - I won't be missing the acne on my face. I don't really need to explain this. It has been a psychologically damaging and emotionally draining journey battling with this. It has stolen many things from me, the greatest of which was my confidence. And I'm never going to stop fighting until I have beat it. I know that my confidence shouldn't be shattered by physical appearance, but even with that knowledge, I just can't get past this fear of looking people in the eye. I want to be confident in my skin and not be held back by it any longer.
 
 
So that is why I made the informed decision to go on Accutane, and I'll be praying every night that it will be effective, and that the effects last. Keep your fingers crossed for me. Posted Image
 
 
PS. I laughed so hard when I saw the back of the blister pack containing the individual pills. First of all, I have at least 10 documents saying DO NOT GET PREGNANT ON THIS MEDICATION. The derm, the pharmacist, the sheets they both gave me, the drug information insert and information in the actual medication boxes ALL lecture on NOT GETTING PREGNANT ON THIS. There are manditory pregnancy tests, it's manditory you're on at least two forms of contraceptives at all times even if you're abstaining (which they really, really, really push by the way. ) There's a sheet of 'reminder cards' you can remind yourself with to not get preggo, there are two documents to sign promising you won't get pregnant, there's a booklet that explains over and over how not to get pregnant, aaaaaand in case all that didn't sink in, the back of the blister pack has a little NO sign over a pregnant lady, on the back of every single individual pill. 

 
 
 
 




consider this: accutane will help you with reducing your oil production as well as clearing you up but it might not last after you finish the course. It can give you side effects which for some last even after you complete the course. I have had 3 members of my family who successfully taken accutane in 80s and got great results but for me it was not the case. Right after I finished the course acne returned and oil returned just as it was before. I did not have many side effects except I lost 30% of my hair which took 2 years to recover and I am still in the process. I have been waiting for 20 years to take it only to discover it does not work for me. What works is Regimen and my skin is near perfect. Do read potential side effects of accutane and what they do to some people. Just be fully aware of the risks. Your dermatologist will not be sorting out your side effects by the way. They give you the drug and then wash their hands off. If your hair falls off then that is expected if something else happens then they will tell you it is not related to accutane… It did made my skin look great in the last 3 months of my course and I was happy, but in the end, I would say it does not worth it. Too risky! Good luck to you!

Hey JennyDolma,

 

Some people report that while on Accutane they actually find their skin is less able to heal itself. It helps with acne because it dries up the skin. It says on my information pamphlet that you may notice easier bruising, and slower healing of cuts/scrapes while on it. BUT I also was on the Regimen for several months and when I switched to using Retin-A Micro 0.04% I saw a dramatic healing of my hyperpigmentation. I was on Retin-A Micro for 8 weeks and in that time it did a lot for my dark spots. My indented scars are a little less noticeable, but my raised-up scars look the same. Retin-A is definitely one of the most powerful prescription drugs that a dermatologist has available for helping with hyperpigmentation. Check out the reviews on this site for more information on how this little gem works.:)

Hey, is Accutane for scars and horrible pigmentation? I've been using The Regimen for several months and almost all my acne are gone but I have pretty bad lookin scars and dark spots and what not. Is Accutane what I'm lookin for?? Or is it somethin stronger. Thxx
Jen

Thanks for the heads up londoncat8.:) I'm sorry to hear it didn't work for you ! I checked out the potential side effects before starting my course, and although I do worry that they might happen to me, I've decided to risk it, because of the psychological effects my acne has had on me since my late teens. My dermatologist said he's put 8,000 people on accutane and pretty much the worst he's seen is dry skin/eyes/lips, so I'm hoping I won't be an outlier on that statistic. I've tried the regimen, I've tried two types of birth control, I've tried antibiotics, I've tried retin-A micro, along with countless other over-the-counter drugs that just haven't worked for me. I'm desperate, and I'll be closely monitoring my symptoms. If my hair starts to fall out, I'll definitely stop! Thanks again for the warning, I appreciate it :)! It's good to be reminded to be cautious. 

consider this: accutane will help you with reducing your oil production as well as clearing you up but it might not last after you finish the course. It can give you side effects which for some last even after you complete the course. I have had 3 members of my family who successfully taken accutane in 80s and got great results but for me it was not the case. Right after I finished the course acne returned and oil returned just as it was before. I did not have many side effects except I lost 30% of my hair which took 2 years to recover and I am still in the process. I have been waiting for 20 years to take it only to discover it does not work for me. What works is Regimen and my skin is near perfect. Do read potential side effects of accutane and what they do to some people. Just be fully aware of the risks. Your dermatologist will not be sorting out your side effects by the way. They give you the drug and then wash their hands off. If your hair falls off then that is expected if something else happens then they will tell you it is not related to accutane… It did made my skin look great in the last 3 months of my course and I was happy, but in the end, I would say it does not worth it. Too risky! Good luck to you!

I have been on tretinoin for three years. It resolves small zits. I use cephalexin to keep larger cysts from forming. I also use benzaclin. I wish I could get accutane but my derm says no way for me. I think because my acne is well controlled with the regimen I use. I hope accutane works for you. It has helped so many people. I have seen dramatic changes for those on this dangerous drug. Best wishes to all who take it.

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Latest Visitors